Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Comparing the Floyd and ideal boundaries of a metric space

Authors: Stephen M. Buckley and Simon L. Kokkendorff
Journal: Trans. Amer. Math. Soc. 361 (2009), 715-734
MSC (2000): Primary 54D35; Secondary 30F45, 53A30
Published electronically: September 29, 2008
MathSciNet review: 2452822
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss and compare the notions of ideal boundaries, Floyd boundaries and Gromov boundaries of metric spaces. The three types of boundaries at infinity are compared in the general setting of unbounded length spaces as well as in the special cases of CAT(0) and Gromov hyperbolic spaces. Gromov boundaries, usually defined only for Gromov hyperbolic spaces, are extended to arbitrary metric spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 54D35, 30F45, 53A30

Retrieve articles in all journals with MSC (2000): 54D35, 30F45, 53A30

Additional Information

Stephen M. Buckley
Affiliation: Department of Mathematics, National University of Ireland, Maynooth, Co. Kildare, Ireland

Simon L. Kokkendorff
Affiliation: Department of Mathematics, Technical University of Denmark, Building 303, 2800 Kgs. Lyngby, Denmark
Address at time of publication: National Survey and Cadastre, Rentemestervej 8, 2400 Copenhagen, Denmark

Keywords: Ideal boundary, Floyd boundary, conformal distortion, Gromov hyperbolicity, Gromov boundary, CAT(0)-spaces
Received by editor(s): January 15, 2006
Received by editor(s) in revised form: November 3, 2006
Published electronically: September 29, 2008
Additional Notes: The first author was partially supported, and the second author fully supported, by Enterprise Ireland
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society